Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 44, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Aug 25, 2005, 7:35 AM CDT for Butler County, Greenwood County, Kansas. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2005, 7:35 AM CDT (12:35 UTC)
- Expired
- Aug 25, 2005, 3:30 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Butler County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:17 AM CDT | FLASH FLOOD | 1 S Cassoday, KS | HIGHWAY 177 CLOSED |
| Aug 25, 8:19 AM CDT | FLASH FLOOD | El Dorado, KS | HIGHWAY 77 NORTH OF EL DORADO STILL OPEN BUT WATER RUNNING OVER THE ROAD. |
| Aug 25, 8:19 AM CDT | FLASH FLOOD | Leon, KS | BLUESTEM ROAD BETWEEN HIGHWAY 400 AND 54 CLOSED DUE TO HIGH WATER AT SEVERAL LOCATIONS. |
| Aug 25, 8:32 AM CDT | FLASH FLOOD | El Dorado, KS | WATER RESCUE BEING CONDUCTED NEAR 920 NORTH CORDY |
| Aug 25, 9:10 AM CDT | FLASH FLOOD | El Dorado, KS | WALNUT RIVER APARTMENTS BEING EVACUATED DUE TO HIGH WATER |
| Aug 25, 9:17 AM CDT | FLASH FLOOD | 1 S Climax, KS | A PORTION OF HIGHWAY 99 BETWEEN HIGHWAY 54 AND HIGHWAY 400 IS CLOSED, LOCATION ESTIMATED TO BE 1 MILE SOUTH OF CLIMAX. ALSO, COUNTY ROADS ARE FLOODED THROUGHOUT THE COUNTY. |
| Aug 25, 12:36 PM CDT | FLASH FLOOD | Climax, KS | HIGHWAY 99 IS STILL CLOSED IN 2 LOCATIONS. ONE IS NEAR CLIMAX WHILE THE OTHER IS NEAR HAMILTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 251237
FFWICT
KSC015-073-252030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
735 AM CDT THU AUG 25 2005
THE NATIONAL WEATHER SERVICE IN WICHITA HAS REISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
GREENWOOD COUNTY IN SOUTHEAST KANSAS.
* UNTIL 330 PM CDT.
* AT 721 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING EXTENSIVE FLOODING ACROSS MUCH OF
BUTLER AND GREENWOOD COUNTIES. OF PARTICULAR CONCERN IS A DAM
CLOSE TO BEING BREACHED ABOUT 7 MILES NORTHWEST OF EL DORADO, NEAR
NW 50TH AND HIGHWAY 196. THIS IS A PARTICULARLY DANGEROUS
SITUATION NUMEROUS LOCATIONS ACROSS THE WARNED AREA HAVE RECEIVED
5 TO AS MUCH AS 10 INCHES OF RAIN SINCE WEDNESDAY EVENING. STREAMS
AND RIVERS ARE RUNNING HIGH OR OUT OF THEIR BANKS. LOW WATER
CROSSINGS, RURAL ROADS, AND SOME CITY ROADS ARE CLOSED DUE TO HIGH
WATER. ANOTHER INCH OR TWO OF RAIN WILL BE POSSIBLE BEFORE THE
RAIN ENDS LATER THIS MORNING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3748 9713 3748 9653 3761 9653 3761 9596
3816 9597 3816 9635 3808 9635 3808 9714
$$
KLEINSASSER3 follow-up statements
000
WGUS73 KICT 251432
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
932 AM CDT THU AUG 25 2005
KSC015-073-252030-
GREENWOOD KS-BUTLER KS-
932 AM CDT THU AUG 25 2005
...FLASH FLOOD WARNING CONTINUES FOR BUTLER AND GREENWOOD COUNTIES
UNTIL 330 PM CDT...
AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE
ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 4 AND 8
INCHES OF RAIN HAD OCCURRED SINCE LAST NIGHT. ANOTHER HALF TO ONE
INCH OF RAIN WILL OCCUR DURING THE NEXT HOUR OR SO. THIS WILL ONLY
AGGREVATE THE SITUATION.
LOCAL LAW ENFORCEMENT IN GREENWOOD AND BUTLER COUNTIES ARE STILL
REPORTING NUMEROUS ROAD CLOSURES DUE TO HIGH WATER. EL DORADO WAS
ALSO STILL REPORTING EVACUATIONS TAKING PLACE IN AN APARTMENT
COMPLEX.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...EL DORADO...EUREKA...AUGUSTA...CASSODAY...DOUGLASS...
HAMILTON...LATHAM...LEON...MADISON...POTWIN...SEVERY AND TOWANDA.
LAT...LON 3748 9713 3748 9653 3761 9653 3761 9596
3816 9597 3816 9635 3808 9635 3808 9714
$$
COX000
WGUS73 KICT 251811
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
110 PM CDT THU AUG 25 2005
KSC015-073-252030-
GREENWOOD KS-BUTLER KS-
110 PM CDT THU AUG 25 2005
...FLASH FLOOD WARNING CONTINUES FOR BUTLER AND GREENWOOD COUNTIES
UNTIL 330 PM CDT...
AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS EXITING NORTHERN GREENWOOD COUNTY. MEANWHILE, THE
RAINFALL HAD ENDED ACROSS BUTLER COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...EL DORADO...EUREKA...AUGUSTA...CASSODAY...DOUGLASS..
HAMILTON...LATHAM...LEON...MADISON...POTWIN...SEVERY AND TOWANDA.
LAW ENFORCEMENT IN GREENWOOD COUNTY STILL REPORTED 2 LOCATIONS
CLOSED ON HIGHWAY 99 WITH STILL SOME LOW LYING AREAS BEING WATER
COVERED. LAW ENFORCEMENT IN BUTLER COUNTY REPORTED THAT THE WATER
WAS BEGINNING TO RECEDE AND NO NEW FLOODING HAD BEEN OBSERVED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
LAT...LON 3748 9713 3748 9653 3761 9653 3761 9596
3816 9597 3816 9635 3808 9635 3808 9714
$$
COX000
WGUS73 KICT 251859
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT THU AUG 25 2005
KSC015-073-251908-
GREENWOOD KS-BUTLER KS-
158 PM CDT THU AUG 25 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BUTLER AND
GREENWOOD COUNTIES HAS BEEN CANCELLED...
THE RAINFALL HAD ENDED ACROSS THE WARNED AREA, BUT EXCESS RUNOFF HAS
CAUSED STREAMS AND CREEKS TO GO OUTSIDE THEIR BANKS. LOCAL LAW
ENFORCEMENT REPORTED THE WATER WAS BEGINNING TO RECEDE, BUT THERE
ARE STILL SEVERAL ROADS CLOSED DUE TO HIGH WATER.
A FLOOD WARNING WILL BE ISSUED SHORTLY TO REPLACE THE FLASH FLOOD
WARNING.
LAT...LON 3748 9713 3748 9653 3761 9653 3761 9596
3816 9597 3816 9635 3808 9635 3808 9714
$$
COXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:18 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 25, 3:18 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 318 AM CDT THU AUG 25 2005 .DISCUSSION... MAIN FORECAST CONCERNS REMAIN POTENTIAL FOR HEAVY RAINFALL/SIGNIFICANT FLOODING THIS MORNING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS. TODAY: WILL EXTEND CURRENT FLOOD WATCH FOR SOUTH CENTRAL AND MUCH OF SOUTHEAST KS UNTIL 17Z TODAY. ONGOING MCS FROM EASTERN KS INTO NORTHWESTERN MISSOURI HAS BEEN SHOWING SIGNS OF BACKBUILDING INTO SOUTH CENTRAL KS. SOUTHWESTERLY 35 KT LOW-LEVEL JET IS FEEDING MOIST/UNSTABLE AIR INTO THE SOUTHWESTERN EXTENT OF THIS MCS. IN ADDITION, UPPER DIVERGENCE OCCURRING OVER EASTERN KS IN RIGHT REAR QUAD OF UPPER JET EXTENDING FROM EASTERN NEBRASKA INTO IOWA. PRECIPITABLE WATER ABOUT AS HIGH AS IT GETS AT 2 INCHES. AS A RESULT OF THE BACKBUILDING MCS, WILL LIKELY CONTINUE TO SEE STORMS TRAINING ACROSS SOME OF THE SAME AREAS OF SOUTH CENTRAL AND SOUTHEAST KS. THE HILLY TERRAIN OF THE FLINT HILLS COULD EASILY EXACERBATE THE FLOODING POTENTIAL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR REMAIN POSSIBLE AT LEAST EARLY THIS MORNING. OVER 3 INCHES OF RAIN REPORTED AT CNU ASOS RECENTLY. THE 00Z ETA AND GFS SUGGESTED THE UPPER JETSTREAK SHIFTING SLOWLY EASTWARD THIS MORNING, AND THE HEAVIEST CONVECTION IS EXPECTED TO GRADUALLY SHIFT OUT OF SOUTH CENTRAL/SOUTHEAST KS BY 15Z. LATER THIS AFTERNOON, THE ETA (AND EVEN GFS) HINT THAT A REMNANT OUTFLOW BOUNDARY WILL RESIDE ACROSS CENTRAL AND SOUTHEASTERN KS. IF THE ATMOSPHERE CAN RECOVER VIA DECREASING CLOUDS, STRONG INSTABILITY WOULD DEVELOP AS DEWPOINTS IN THE MID 70S POOL ALONG THE BOUNDARY. SO WILL RETAIN A LOW (20-30%) CHANCE OF THUNDERSTORMS IN EASTERN PORTIONS OF OUR FORECAST AREA FOR THIS AFTERNOON/EVENING. TONIGHT: NEXT STRONGLY ADVERTISED COLD FRONT WILL BE APPROACHING CENTRAL KS TOWARD 12Z FRIDAY PER 00Z GFS/ETA. IT IS QUITE POSSIBLE THAT THUNDERSTORMS DEVELOPING OVER WESTERN NEBRASKA/NORTHWEST KS LATE THIS AFTERNOON/EVENING WILL PROPAGATE SOUTHEASTWARD INTO OUR CENTRAL KS COUNTIES OVERNIGHT. HIGHEST POPS (40%) SLATED THERE. FRIDAY-SATURDAY: STRONG UPPER TROF/LOW WILL SWEEP ACROSS THE NORTHERN PLAINS/UPPER MISSISSIPPI VALLEY. THIS WILL ALLOW THE COLD FRONT TO GRADUALLY PUSH SOUTHWARD THROUGH OUR FORECAST AREA. THE BEST CHANCE FOR THUNDERSTORMS WILL BE FRIDAY AFTERNOON/EVENING AS THE FRONT MOVES THROUGH MUCH OF THE AREA DURING PEAK HEATING HOURS. STRONGLY UNSTABLE AIRMASS AND DEEP LAYER SHEAR AROUND 30 KTS WILL BE SUPPORTIVE OF SCATTERED STRONG-SEVERE THUNDERSTORMS FRIDAY AFTERNOON/EVENING. LATER FRIDAY NIGHT INTO SATURDAY, THE COLD FRONT WILL PUSH SOUTHWARD OUT OF SOUTHERN KANSAS, WITH PRECIPITATION CHANCES GREATLY DIMINISHING OR ENDING. SUNDAY-WEDNESDAY: 00Z GFS HAS SHOWN SOME CHANGES IN HOW IT DEVELOPS/EVOLVES NEXT UPPER TROF OVER THE NORTHWEST DURING THIS PERIOD, AS IT EJECTS SOME INITIAL ENERGY OUT OF THE NORTHERN ROCKIES AND ACROSS THE NORTHERN PLAINS ON TUESDAY. THE 00Z UKMET DOES NOT SHOW THIS SCENARIO, MAINTAINING ONE LONGWAVE UPPER TROF FROM WESTERN CANADA INTO THE NORTHWEST CONUS. PREFER NOT TO MAKE SIGNIFICANT CHANGES TO CURRENT FORECAST THIS MORNING. STILL CALLING FOR TEMPERATURES RISING TO ABOVE NORMAL WITH THE NEXT CHANCE OF STORMS TOWARD MIDWEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 93 72 93 68 / 60 20 30 30 HUTCHINSON 93 71 92 68 / 50 20 30 20 NEWTON 92 72 92 68 / 60 20 30 20 ELDORADO 92 73 92 68 / 70 30 30 30 WINFIELD-KWLD 95 74 94 69 / 50 20 30 30 RUSSELL 94 69 89 65 / 10 30 30 20 GREAT BEND 95 70 91 67 / 10 30 30 20 SALINA 94 71 91 67 / 60 40 30 20 MCPHERSON 93 71 91 68 / 60 30 30 20 COFFEYVILLE 94 72 94 69 / 60 20 30 30 CHANUTE 90 71 92 69 / 80 30 30 30 IOLA 90 71 92 68 / 80 30 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON THURSDAY FOR KSZ050-KSZ051-KSZ052-KSZ053- KSZ067-KSZ068-KSZ069-KSZ070-KSZ071-KSZ072-KSZ082-KSZ083-KSZ091- KSZ092-KSZ093-KSZ094-KSZ095-KSZ096-KSZ098. && CARUSO
Hazardous weather outlook, Aug 25, 6:40 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 640 AM CDT THU AUG 25 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 640 AM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT MUCH OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS THIS MORNING, ESPECIALLY NORTH OF HIGHWAY 400 AND EAST OF K-15 HIGHWAY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY IN THIS AREA WITH STORM TOTAL RAINFALL AMOUNTS UP TO 4 TO 9 INCHES POSSIBLE. THESE EXTREME RAINFALL AMOUNTS MAY CAUSE EXTREME FLASH FLOODING AND THIS IS A DANGEROUS, LIFE-THREATENING SITUATION. REFER TO LATEST FLOOD WATCH IN EFFECT FOR DETAILS. THE THUNDERSTORMS WITH HEAVY RAINFALL SHOULD MOVE NORTHEAST OUT OF THE AREA BY MIDDAY. ISOLATED THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON ACROSS CENTRAL AND SOUTHEASTERN KANSAS. IF STORMS DEVELOP, THEY COULD BE SEVERE WITH DAMAGING WINDS, LARGE HAIL, AND TORRENTIAL DOWNPOURS. THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT IN CENTRAL KANSAS AS A COLD FRONT APPROACHES FROM NEBRASKA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT ACROSS CENTRAL AND SOUTHEASTERN KANSAS. THESE STORMS MAY PRODUCE SEVERE WEATHER, WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A FEW STORMS MAY LINGER IN EXTREME SOUTHERN KANSAS ON SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER, CALLS FROM LOCAL LAW ENFORCEMENT ARE ENCOURAGED TO ASSESS POTENTIAL HIGH WATER PROBLEMS AND FLOODING. SPOTTER ACTIVATION IS POSSIBLE AREAWIDE FRIDAY AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM JMC
In the hours before
Special weather statement, Aug 25, 2:06 AM CDT, 5 hours 29 minutes before
KSZ051>053-067>072-083-094>096-098>100-250735- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 206 AM CDT THU AUG 25 2005 SEVERE THUNDERSTORM WATCH NUMBER 743 HAS BEEN ALLOWED TO EXPIRE FOR ALL AREAS ACROSS CENTRAL AND SOUTHEAST KANSAS. HOWEVER, HEAVY RAINFALL AND FLOODING WILL REMAIN A CONCERN, ESPECIALLY EAST OF THE TURNPIKE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS. KLEINSASSER
Local storm report, Aug 25, 2:26 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
226 AM CDT THU AUG 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM FLOOD PEABODY 38.17N 97.11W
08/25/2005 MARION KS LAW ENFORCEMENT
MINOR STREET FLOODING.
&&
KEDLocal storm report, Aug 25, 2:27 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT THU AUG 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM FLOOD FLORENCE 38.24N 96.93W
08/25/2005 MARION KS LAW ENFORCEMENT
MINOR STREET FLOODING.
&&
KEDSpecial weather statement, Aug 25, 2:38 AM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 238 AM CDT THU AUG 25 2005 KSZ067-068-250815- HARVEY-RENO- 238 AM CDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARVEY AND EASTERN RENO COUNTIES... AT 235 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES NORTH OF HAVEN...OR 9 MILES SOUTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:13 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 47 min |
| Aug 24, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 39 min |
| Aug 24, 7:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 40 min |
| Aug 24, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 52 min |
| Aug 24, 8:10 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 50 min |
| Aug 24, 8:20 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 40 min |
| Aug 24, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 38 min |
| Aug 24, 8:28 PM CDT | Tornado Warning | ICT | Reno | 47 min |
| Aug 24, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 40 min |
| Aug 24, 8:43 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 47 min |
| Aug 24, 8:50 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 49 min |
| Aug 24, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 45 min |
| Aug 24, 9:20 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 55 min |
| Aug 24, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 30 min |
| Aug 24, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 45 min |
| Aug 24, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 47 min |
| Aug 24, 10:42 PM CDT | Flash Flood Warning | ICT | Wilson, Woodson | 4 hr |
| Aug 25, 12:04 AM CDT | Flash Flood Warning | ICT | Butler, Greenwood | 4 hr |
| Aug 25, 12:26 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 4 hr |
| Aug 25, 2:59 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 33 min |
| Aug 25, 3:46 AM CDT | Flash Flood Warning | ICT | Marion | 8 hr |
| Aug 25, 4:30 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 8 hr |
| Aug 25, 7:34 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 8 hr |
| Aug 25, 7:40 AM CDT | Flash Flood Warning | ICT | Chase, Marion | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.